Alert archive / South Dakota / Wind Advisories in 2015
Wind Advisory 4, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Jan 28, 2015, 10:34 AM CST for 20 counties in South Dakota. It took effect at Jan 28, 2015, 12:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2015, 10:34 AM CST (16:34 UTC)
- In effect from
- Jan 28, 2015, 12:00 PM CST
- Expired
- Jan 29, 2015, 12:12 AM CST
- In force
- 12 hr
- Issued by
- NWS Aberdeen, SD
Counties Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Deuel County, SD, Dewey County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 96 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 4.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1483 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
365 WWUS73 KABR 281634 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1034 AM CST WED JAN 28 2015 ...STRONG NORTHWEST WINDS PICKING UP THIS AFTERNOON... .BEHIND THE PASSAGE OF A COLD FRONT THIS AFTERNOON THROUGH THIS EVENING...STRONG NORTHWEST WINDS WILL DEVELOP AND PERSIST FOR SEVERAL HOURS. SDZ003-004-009-015-016-290300- /O.NEW.KABR.WI.Y.0004.150128T1800Z-150129T0300Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG 1034 AM CST WED JAN 28 2015 /934 AM MST WED JAN 28 2015/ ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. * TIMING...EARLY THIS AFTERNOON THROUGH EARLY THIS EVENING * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH * IMPACTS...HAZARDOUS TRAVEL CONDITIONS WILL DEVELOP MAINLY FOR HIGH PROFILE VEHICLES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ033>035-045-048-290445- /O.NEW.KABR.WI.Y.0004.150128T2100Z-150129T0600Z/ STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 1034 AM CST WED JAN 28 2015 /934 AM MST WED JAN 28 2015/ ...WIND ADVISORY IN EFFECT FROM 3 PM CST /2 PM MST/ THIS AFTERNOON TO MIDNIGHT CST /11 PM MST/ TONIGHT... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM CST /2 PM MST/ THIS AFTERNOON TO MIDNIGHT CST /11 PM MST/ TONIGHT. * TIMING...LATE THIS AFTERNOON THROUGH LATE THIS EVENING * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH * IMPACTS...HAZARDOUS TRAVEL CONDITIONS WILL DEVELOP MAINLY FOR HIGH PROFILE VEHICLES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DORN
2 follow-up statements
160 WWUS73 KABR 282035 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 235 PM CST WED JAN 28 2015 ...STRONG NORTHWEST WINDS PICKING UP THIS AFTERNOON... .BEHIND THE PASSAGE OF A COLD FRONT THIS AFTERNOON THROUGH LATE THIS EVENING...STRONG NORTHWEST WINDS WILL DEVELOP AND PERSIST FOR SEVERAL HOURS. SDZ036-051-290600- /O.EXB.KABR.WI.Y.0004.000000T0000Z-150129T0600Z/ HYDE-BUFFALO- INCLUDING THE CITIES OF...HIGHMORE...FORT THOMPSON 235 PM CST WED JAN 28 2015 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...THIS AFTERNOON THROUGH LATE THIS EVENING * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH * IMPACTS...HAZARDOUS TRAVEL CONDITIONS WILL DEVELOP MAINLY FOR HIGH PROFILE VEHICLES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ017>019-037-290845- /O.EXB.KABR.WI.Y.0004.150129T0000Z-150129T0900Z/ FAULK-SPINK-CLARK-HAND- INCLUDING THE CITIES OF...FAULKTON...REDFIELD...CLARK...MILLER 235 PM CST WED JAN 28 2015 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST THURSDAY. * TIMING...EARLY THIS EVENING THROUGH LATE TONIGHT * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH * IMPACTS...HAZARDOUS TRAVEL CONDITIONS WILL DEVELOP MAINLY FOR HIGH PROFILE VEHICLES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ020>023-290845- /O.EXB.KABR.WI.Y.0004.150129T0300Z-150129T1500Z/ CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 235 PM CST WED JAN 28 2015 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY. * TIMING...THIS EVENING THROUGH THURSDAY MORNING * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH * IMPACTS...HAZARDOUS TRAVEL CONDITIONS WILL DEVELOP MAINLY FOR HIGH PROFILE VEHICLES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ003-004-009-015-016-033>035-045-048-290600- /O.EXT.KABR.WI.Y.0004.000000T0000Z-150129T0600Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 235 PM CST WED JAN 28 2015 /135 PM MST WED JAN 28 2015/ ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * TIMING...THROUGH LATE THIS EVENING * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH * IMPACTS...HAZARDOUS TRAVEL CONDITIONS WILL DEVELOP MAINLY FOR HIGH PROFILE VEHICLES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DORN
591 WWUS73 KABR 290612 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1212 AM CST THU JAN 29 2015 SDZ020>023-290715- /O.CAN.KABR.WI.Y.0004.000000T0000Z-150129T1500Z/ CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 1212 AM CST THU JAN 29 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA. $$ SDZ017>019-037-290715- /O.CAN.KABR.WI.Y.0004.000000T0000Z-150129T0900Z/ FAULK-SPINK-CLARK-HAND- INCLUDING THE CITIES OF...FAULKTON...REDFIELD...CLARK...MILLER 1212 AM CST THU JAN 29 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA. $$ SDZ003-004-009-015-016-033>036-045-048-051-290715- /O.EXP.KABR.WI.Y.0004.000000T0000Z-150129T0600Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MURDO...PRESHO...FORT THOMPSON 1212 AM CST THU JAN 29 2015 /1112 PM MST WED JAN 28 2015/ ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA. $$ SERR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Jan 28, 5:28 AM CST, 5 hours 6 minutes earlier.
Area forecast discussion, Jan 28, 5:28 AM CST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 528 AM CST WED JAN 28 2015 .UPDATE... SEE UPDATED AVIATION DISCUSSION BELOW. && .PREVIOUS DISCUSSION... .SHORT TERM...TODAY THROUGH FRIDAY SURFACE LOW PRESSURE IS CURRENTLY SITUATED OVER WESTERN SOUTH DAKOTA THIS MORNING AND WILL TRACK EAST ACROSS THE REGION TODAY. A MOIST SOUTHERLY FLOW AHEAD OF THE LOW HAS ALLOWED FOR PATCHY FOG AND STRATUS ACROSS THE EASTERN CWA THIS MORNING. HIGH TEMPERATURES WILL AGAIN RISE INTO THE 40S AND 50S TODAY AS WARM AIR ADVECTS INTO THE REGION AND A NORTHWEST MIXING WIND DEVELOPS LATER THIS AFTERNOON. HOWEVER TEMPERATURES WILL LIKELY PEAK SLIGHTLY EARLIER THAN NORMAL AND COLD AIR ADVECTION THEN TAKES OVER. WHEN THE REGION COMES UNDER THIS COLD AIR ADVECTION...TIGHT PRESSURE GRADIENT...AND VERY STEEP LOW LEVEL LAPSE RATES...WINDS WILL INCREASE AND BECOME GUSTY. THEY WILL LIKELY BE BORDERING ON WIND ADVISORY CRITERIA...ESPECIALLY ACROSS THE WEST BY LATE AFTERNOON. THE TIMING DOES SEEM A LITTLE OFF HOWEVER...AND THE STRONGEST WINDS ACROSS THE EASTERN CWA WILL NOT BE UNTIL THIS EVENING AND TONIGHT. WHILE A FEW LOCATIONS COULD CERTAINLY HIT WIND ADVISORY CRITERIA...IT IS NOT LOOKING WIDESPREAD AT THIS POINT...SOMETHING TO MONITOR TODAY HOWEVER. TONIGHT...SOUNDINGS SHOW A LOW LEVEL MOISTURE LAYER JUST UNDER 1 KM DEEP...AND PERHAPS THERE COULD BE AN ARGUMENT FOR A BRIEF WINDOW OF LIGHT DRIZZLE PRECEDING THE COLD AIR. HOWEVER...EXPECT THE BEST CHANCE FOR PRECIPITATION WILL BE BACK IN THE COLD AIR RESULTING IN LIGHT SNOW SHOWERS OVERNIGHT. NO SIGNIFICANT ACCUMULATIONS ARE ANTICIPATED. HIGH PRESSURE SETTLES IN FOR THURSDAY...AND RELATIVELY COOLER TEMPERATURES ARE ANTICIPATED...HOWEVER TEMPS WILL STILL BE ABOVE NORMAL. ANOTHER ROUND OF WARM AIR ADVECTION AND WESTERLY SURFACE FLOW WILL AGAIN BRING TEMPS BACK INTO THE 30S AND 40S FRIDAY. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY UPPER LEVEL NORTHWEST FLOW WILL BE DOMINANT THROUGH THE EXTENDED PERIOD...WITH A COUPLE OF SHORTWAVES MOVING THROUGH. THE STRONGEST OF THESE WAVES WILL MOVE THROUGH SATURDAY NIGHT AND SUNDAY. A FRONTAL BOUNDARY WILL TRACK ACROSS THE CWA FRIDAY NIGHT...WHICH WILL THEN BEGIN A PERIOD OF COOLER TEMPERATURES. A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE CENTRAL PLAINS SATURDAY NIGHT AND SUNDAY...WITH THE NORTHERNMOST REACH OF THE PRECIPITATION ASSOCIATED WITH IT POSSIBLY REACHING THE SOUTH DAKOTA/NORTH DAKOTA BORDER. THE REMAINDER OF THE PERIOD WILL BE DRY AS HIGH PRESSURE THEN BECOMES DOMINANT UNTIL THE VERY END OF THE PERIOD WHEN ANOTHER FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST. HIGHS IN THE 20S TO LOWER 30S WILL BE COMMON ON SATURDAY...THEN THE COOLER AIR SETTLES IN FOR A COUPLE OF DAYS...WITH HIGHS IN THE TEENS AND 20S SUNDAY AND MONDAY. WILL SEE WEAK WAA DEVELOP ON TUESDAY...WITH HIGHS BACK IN THE 20S AND 30S. && .AVIATION... 12Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS IFR CIGS ARE POSSIBLE ACROSS THE FAR NORTHEASTERN PART OF THE CWA THROUGH ABOUT MID MORNING. THESE CIGS DO NOT LOOK TO AFFECT ANY OF THE TAF SITES. VFR CONDITIONS WILL PREVAIL ACROSS THE ENTIRE AREA FROM MID MORNING THROUGH THE OVERNIGHT HOURS TONIGHT. NORTHWEST WINDS WILL INCREASE INTO THE 20 TO 35 KT RANGE ACROSS THE ENTIRE AREA LATE THIS AFTERNOON AND WILL CONTINUE THROUGH THE END OF THE TAF PERIOD. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...SERR LONG TERM...PARKIN AVIATION...PARKIN WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jan 28, 3:44 AM CST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 344 AM CST WED JAN 28 2015 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-290945- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 344 AM CST WED JAN 28 2015 /244 AM MST WED JAN 28 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS THE REGION TODAY. STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT. GUSTS UP TO 40 MPH ARE POSSIBLE LATER THIS AFTERNOON AND EVENING. ALSO...LIGHT SNOW SHOWERS ARE POSSIBLE OVERNIGHT. NO SIGNIFICANT ACCUMULATIONS ARE ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SERR
Nearby
Wind Advisories in South Dakota, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.